Vol. 9, No. 5, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Homotopy exact sequences and orbifolds

Kentaro Mitsui

Vol. 9 (2015), No. 5, 1089–1136

We generalize the homotopy exact sequences of étale fundamental groups for proper separable fibrations to the case where fibrations are not necessarily proper and separable. To treat the case where fibrations admit nonreduced geometric fibers, we introduce orbifolds within the framework of schemes and study their fundamental groups. As an application, we give a criterion for simple-connectedness of elliptic surfaces over an algebraically closed field by classifying simply connected orbifold curves.

orbifolds, elliptic surfaces, coverings of curves, étale fundamental groups, homotopy exact sequences, simply connected
Mathematical Subject Classification 2010
Primary: 14F35
Secondary: 14D06, 14J27, 14H30
Received: 8 October 2014
Revised: 21 January 2015
Accepted: 11 March 2015
Published: 21 June 2015
Kentaro Mitsui
Department of Mathematics
Graduate School of Science
Kobe University
Hyogo 657-8501